Jump to content

radiation burn


betty boop

Recommended Posts

Think this might work Deb always used Nivea with white Cap for Moisturizing. I think she used it through rad Treatment too and It helped as I remember. Prayers and Good Luck

Link to comment
Share on other sites

Hi Grace and Betty

The med that you are referring to, I believe, is Silvadene cream. I have used this myself for a 2nd-3rd degree burn on my leg years ago and can attest to its effectiveness. It really did take the pain away quickly and kept the area from becoming infected as it has antibiotic/antimicrobial properties.

Hopefully this will help.

My best to you,

Chris

Link to comment
Share on other sites

Aveeno is what my mom used during radiation successfully. One further tip that the radiation staff gave us was to put lotion on no closer than 3-4 hours before a radiation treatment -- apparently the presence of the cream too close to treatment time can actually make the burns worse!

Hope this helps,

Linda

Link to comment
Share on other sites

i had 2 and 3 degree burns from radiation. the only thing i found that gave me relief is a moist wound dressing called Mepilex. It can be worn during treatments also to reduce damage to skin. Talk to your radiation nurse about it. Mine provided the bandages to me. She had to get them from a medical supply rep.

Link to comment
Share on other sites

My radiation team provided me with some kind of a gel patch that could be place in the refrigerator and then applied to the burn area. It provided great relief. So sorry you are going through this because it was the worst part of my first round of treatment. The itch can also be caused by the very edges starting to try to heal up. Best wishes.

Judy

Link to comment
Share on other sites

"betty boop"]I have had 17 radiation treatments and this week, my chest and back are hurting. The rad techs gave me aquaphor but the greasy feeling only makes me itch. I would be grateful for suggestions on what to use. (my chest looks red and bubbly)

Betty,

It sounds like you may have radiation recall. My sister-in-law Etsuko had spine radiation in addition to the same chemo drugs that you mention. My brother Bill ( Etsuko's husband ) tried Aquaphor but it did not help. Bill ended up preparing a Lidex based cream compound that he applied 3 times daily to the inflammed area that gave Etsuko some temporary relief. Hopefully your burn area will clear up but if its radiation recall the inflammed area may stay that way for a long time. The chemo drugs in your system will keep inflamming the radiated area. Etsuko's burn area never cleared up. Gemzar is one of the worst chemo drugs in causing radiation recall.

Carol

ESC 7/28/47 - 6/19/06

Link to comment
Share on other sites

Hi Betty,

I had severe radiation burns with my treatment. Ask your doc if you can use systemic anti-inflammatories such as prednisone or NSAIDS. Ask for a special appointment with a nurse to give you specifics on wound care.

You do not have radiation recall. That is a phenom. that occurs after radiation treatments are finished. Hence the name, "recall". You have radiation burns.

Cindi o'h

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...